Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver
Jul 28, 2005

I am wondering about the damage my meds do about my liver. My doc wants me to have a blood test, where I have to fast beforehand, to see whats going on there. I eat healthily, I do drink, (alot) but generally I really do look after mself. I am on Sustiva and Combivir an have been for two years. T-cells 500, viral load undectable...can you explain why I should be getting tests on a reg basis, what should I look out for, should I also take Milk Thistle, I am currently being vacinated against Hep A and B...lots of questions I know!

Response from Dr. Henry

Alcohol averaging 2 or more drinks daily can increase the risk of fatty liver or cirrhosis. There is some concern about additive risk from HIV drugs such as the nucleosides (such as your Combivir)so monitoring every 3-6 months is reasonable. Milk thistle is widely used but not proven to protect the liver. Vaccinating against viral hepatitis is wise as is safe needle/sex practics to avoid hepatitis C. Also avoiding overuse of Tylenol is recommended. KH



Previous
swollen face, eyes, and saliva glands
Next
swollen feet and ankles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement